MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47612
Medical Device Problem Codes Migration or Expulsion of Device (1395); Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: cook fusion wire guide locking device, fs-wl-o-s, cook fusion quattro extraction balloon, fs-qeb-a.Investigation evaluation: our evaluation of the product said to be involved confirmed the report of wire guide coating damage on the distal end.As the report indicates, the wire guide has been cut 8.5 cm from the distal end.The core wire is exposed 3.6 cm - 7.7 cm from the distal end.Two 2 cm portions of wire guide coating are hanging off of the wire guide 7.7 cm from the distal end: this area of wire guide coating appears to have been split along the axis of the wire guide.Approximately 2 cm of wire guide coating appears to be missing and not provided with the return.A portion of the coil spring is exposed, but the coil spring is intact and still attached to the distal end of the wire guide.The wire guide is kinked 4 cm and 19.5 cm from the distal end.The wire guide coating feels rough throughout, but the roughness is most concentrated 157 cm - 167 cm from the distal end.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position, or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.The instructions for use instruct the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide."flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.Prior to distribution, all acrobat 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used an acrobat 2 calibrated tip wire guide.During a difficult cannulation, the position was lost on multiple occasions [lost wire guide access].The wire was pulled back into the balloon to re-cannulate the common bile duct (cbd), and subsequently came out of the zip port [ide port].The physician was not aware of this and attempted to advance the guidewire.When it became apparent that the wire was outside of the balloon catheter, the wire guide was pulled back.It stripped [coating damage] at the tip, as it got caught on the bridge.Scissors had to be used to detach the wire guide from the endoscope.Our evaluation of the returned device determined there is 2 cm of wire guide coating missing and was not included in the return of the device.This information was communicated to the user facility and the location of the missing section is unknown.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7095703
Report Number1037905-2017-00739
Device Sequence Number903482
Product Code OCY
UDI-Device Identifier00827002476127
UDI-Public(01)00827002476127(17)200629(10)W3878203
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47612
Device Catalogue NumberAWG2-35-205
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/14/2017
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1